Alert archive / North Carolina / Flash Flood Warnings in 2012
Flash Flood Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 9, 2012, 7:48 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 7:48 PM EDT (23:48 UTC)
- Expired
- Jul 9, 2012, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:30 PM EDT | FLASH FLOOD | Greensboro, NC | MULTIPLE ROAD CLOSURES AND SIGNIFICANT URBAN FLOODING IN THE CITY OF GREENSBORO |
| Jul 9, 8:50 PM EDT | HEAVY RAIN 2.91 | 4 S Greensboro, NC | RAIN FELL IN 90 MINUTES. |
| Jul 9, 9:00 PM EDT | FLASH FLOOD | 3 Ssw Greensboro, NC | 20-30 CARS FLOODED ON I-40 BETWEEN HIGH POINT ROAD AND WENDOVER ROAD IN GREENSBORO |
| Jul 9, 9:00 PM EDT | FLASH FLOOD | 3 Wsw Greensboro, NC | FLOODING ON WENDOVER AVENUE AND SOME APARTMENTS TAKING ON WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402 WGUS52 KRAH 092348 FFWRAH NCC001-081-100245- /O.NEW.KRAH.FF.W.0016.120709T2348Z-120710T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 748 PM EDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA GUILFORD COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1045 PM EDT * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER CENTRAL GUILFORD AND CENTRAL ALAMANCE COUNTIES. DOPPLER RADAR ESTIMATED THAT 1-2 INCHES OF RAIN HAS FALLEN OVER GUILFORD COUNTY. * LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH POINT...GREENSBORO...MEBANE...GRAHAM...ELON COLLEGE AND BURLINGTON. AN ADDITIONAL 1-2 INCHES OF RAINFALL ARE STILL POSSIBLE RESULTING IN ADDITIONAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND... DONT DROWN. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING... 1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3594 7927 3593 8005 3614 8004 3619 7926 $$ ELLIS
2 follow-up statements
576 WGUS72 KRAH 100026 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 826 PM EDT MON JUL 9 2012 NCC001-081-100245- /O.CON.KRAH.FF.W.0016.000000T0000Z-120710T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALAMANCE NC-GUILFORD NC- 826 PM EDT MON JUL 9 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR CENTRAL GUILFORD AND CENTRAL ALAMANCE COUNTIES... AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS THAT WERE REDEVELOPING OVER THE SAME AREA PRODUCING FLOODING IN CENTRAL GUILFORD AND CENTRAL ALAMANCE COUNTIES. DOPPLER RADAR ESTIMATED THAT 2-3 INCHES OF RAIN HAS FALLEN OVER GUILFORD COUNTY. AN ADDITIONAL 1-2 INCHES OF RAINFALL ARE STILL POSSIBLE RESULTING IN ADDITIONAL FLOODING. LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO MCLEANSVILLE...GREENSBORO...MEBANE...GRAHAM...ELON COLLEGE AND BURLINGTON PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING... 1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3594 7927 3593 8005 3614 8004 3619 7926 $$ ELLIS
840 WGUS72 KRAH 100050 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 850 PM EDT MON JUL 9 2012 NCC001-081-100245- /O.CON.KRAH.FF.W.0016.000000T0000Z-120710T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALAMANCE NC-GUILFORD NC- 850 PM EDT MON JUL 9 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR CENTRAL GUILFORD AND CENTRAL ALAMANCE COUNTIES... AT 843 PM EDT...LOCAL LAW ENFORCEMENT REPORTED SLOW MOVING THUNDERSTORMS PRODUCING FLOODING OVER CENTRAL GUILFORD AND CENTRAL ALAMANCE COUNTIES. DOPPLER RADAR ESTIMATED THAT BETWEEN 2 AND 4 INCHES OF RAIN FELL IN LESS THAN 90 MINUTES ACROSS CENTRAL AND WESTERN GREENSBORO. GUILFORD COUNTY OFFICIALS REPORT NUMEROUS ROAD CLOSURES DUE TO HIGH WATER WITH SECTIONS OF I-40 DIFFICULT TO TRAVEL SINCE WATER COVERING THE LANE MARKINGS. LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO MCLEANSVILLE...GREENSBORO...MEBANE...GRAHAM...ELON COLLEGE AND BURLINGTON PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING... 1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3594 7927 3593 8005 3614 8004 3619 7926 $$ WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:06 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 9, 3:06 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 306 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT SLOWLY SOUTH TOWARD NORTH CAROLINA. THE FRONT WILL THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TUESDAY/... AS OF 235 PM... MODELS CONTINUE TO STRUGGLE WITH THE WEAK TROUGH OVER NORTH CAROLINA... ITS LOCATION AND THE DEVELOPMENT OF ANY MINOR MESO LOWS. DO NOT EXPECT TOO MUCH MOVEMENT OF THE TROUGH AND WILL BASE THE FORECAST LOOSELY ON A MEAN TROUGH POSITION FROM CHARLOTTE NORTHEAST TO ROCKY MOUNT DURING THIS FORECAST PERIOD. STILL EXPECTING CONVECTION TO INCREASE OVER CENTRAL NORTH CAROLINA AS THE DAY TURNS TO EVENING WITH BEST COVERAGE NEAR AND SOUTH OF THE ABOVE MENTIONED TROUGH. WITH PRECIPITABLE WATERS ON THE INCREASE TO NEAR TWO INCHES BY TUESDAY... BUT LITTLE UPPER LEVEL DYNAMICS... EXPECT THUNDERSTORM COVERAGE TO MAXIMIZE LATE AFTERNOON AND SLOWLY WANE TO ISOLATED TO WIDELY SCATTERED AS MIDNIGHT APPROACHES. IF CONVECTION INDEED ENDS LATE TONIGHT... EXPECT AN EARLIER START TO CONVECTION WITH A NEARLY SATURATED AIR MASS. LIKELY POPS BY LATE TUESDAY MORNING... THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH. SEVERE THREAT TODAY AND EARLY TONIGHT CONTINUES WITH HIGH DOWNDRAFT CAPE AND SURFACE DEWPOINT DEPRESSIONS IN MANY LOCATIONS EXCEEDING 25 DEGREES. SEVERE THREAT MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS... LOWER TEMPERATURES... AND MUCH LOWER CAPE. LOW TEMPERATURES EXPECTED TO DIP A BIT FROM THE PAST COUPLE OF NIGHTS AS THE SURFACE TROUGH FILLS SLIGHTLY... LOWERING 1000 TO 850 MILLIBAR THICKNESSES. CLOUDS AND MOISTURE WILL COMPENSATE FOR THIS SOMEWHAT... WITH MOST LOW TEMPERATURES IN THE MID 70S. AFTERNOON HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE TO REACH 85 TO 90 DEGREES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... AS OF 305 PM MONDAY... DIFFERENCES BETWEEN THE NAM AND THE GFS EXIST DURING THIS PERIOD... PRIMARILY IN TERMS OF HOW FAR SOUTH THE SURFACE AND 850MB FRONTS ARE ABLE TO PROGRESS. THE NAM IS FARTHER SOUTH...WITH THE 850MB FRONT GETTING AT LEAST AS FAR SOUTH AS THE SOUTH CAROLINA BORDER...AND DRIER AIR BEING ABLE TO FILTER INTO AT LEAST THE NORTHEAST PIEDMONT AND ESPECIALLY THE NORTHERN COASTAL PLAIN OVER TIME. ON THE OTHER HAND...THE GFS KEEPS THE 850MB FRONT BASICALLY ONLY AS FAR SOUTH AS ABOUT U.S. 64...WITH A MUCH MORE MOIST AIR MASS OVER MUCH OF CENTRAL NORTH CAROLINA. THE FRONT HAS MADE ONLY SLOW PROGRESS SO FAR...AND FOR THIS FORECAST WILL LEAN TOWARD THE SLOWER GFS DUE TO THE LATEST TRENDS AND SEASONAL EXPECTATIONS. THROUGHOUT THIS PERIOD...FOLLOWING THE GFS...THE 850MB FRONT IS FAIRLY STATIONARY OVER AREAS ALONG AND NORTH OF U.S. 64...WITH WEAK 850MB WAVES MOVING EAST-NORTHEAST ALONG THE BOUNDARY. GFS BUFR SOUNDINGS ARE MOIST...WITH GENERALLY SLENDER CAPE...AND LIFT WILL BE AIDED BY CENTRAL NORTH CAROLINA BEING ON THE FAR SOUTHERN PERIPHERY OF THE RIGHT ENTRANCE REGION OF A 70KT 250MB JET...AND MODEST SHORTWAVES MOVING THROUGH IN THE FLOW ALOFT NOTED PARTICULARLY ON THE 1.5PVU SURFACE. DOWNDRAFT CAPE IS FAIRLY LOW... NOT MUCH MORE THAN 100 OR 200J/KG AS FORECAST BY THE GFS...BUT -10C TO -30C CAPE AT TIMES REACHES AS HIGH AS 500J/KG OR SO. WHILE ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...THE PRIMARY FORECAST CONCERN SHOULD BE LOCALLY HEAVY RAINFALL AND LIGHTNING. EVEN TAKING A BLEND OF THE GFS PRECIPITABLE WATER OVER TWO INCHES... AND THE NAM FORECAST MUCH LOWER...AROUND 1.5 INCHES OR 1.75 INCHES... AN AVERAGE PRECIPITABLE WATER BETWEEN 1.75 AND TWO INCHES WOULD BE SUFFICIENT FOR LOCALLY HEAVY RAIN. DURING THE PERIOD...FORECAST THE HIGHEST CHANCES FOR RAIN ALONG THE 850MB FRONT...STILL LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN...BUT WITH LESSER RAW PROBABILITIES COMPARED TO FARTHER NORTH. THE HIGHEST 850MB THETA-E VALUES AS FORECAST BY THE GFS ARE ALSO ALONG THE 850MB BOUNDARY...STILL RELATIVELY HIGH FARTHER SOUTH...BUT HIGHEST APPROACHING THE VIRGINIA BORDER. TOTAL RAINFALL AMOUNTS FROM TUESDAY NIGHT THROUGH THURSDAY COULD APPROACH OR SLIGHTLY EXCEED A COUPLE OF INCHES ALONG THE 850MB BOUNDARY...WITH LOCALLY HIGHER AMOUNTS DEPENDING ON MESOSCALE INFLUENCES. IN TERMS OF TEMPERATURES...BASED ON EXPECTED CLOUDS IN THE FRONTAL ZONE... TENDED TO FORECAST MINIMUM VALUES NEAR THE HIGHEST GUIDANCE...AND MAXIMUM VALUES NEARER THE COOLER GUIDANCE. BIAS-CORRECTED INFORMATION FROM GUIDANCE HAD A GOOD APPROACH IT SEEMS AND LEANED TOWARD THAT GUIDANCE FOR BOTH HIGHS AND LOWS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 305 PM MONDAY... DURING THIS PERIOD...CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS UPPER RIDGING WILL GRADUALLY BUILD WEST FROM THE ATLANTIC ACROSS THE CAROLINAS. LOWER HEIGHTS...AND DECENT MOISTURE AND INSTABILITY... TRANSITION TO AN AIR MASS WITH GREATER HEIGHTS AND DIMINISHING MOISTURE IN THE ENTIRE ATMOSPHERIC COLUMN. COARSE MODEL SOUNDINGS OVER TIME SUGGEST DRIER CONDITIONS PARTICULARLY IN THE MID AND UPPER LEVELS FROM THE WEEKEND THROUGH EARLY NEXT WEEK...ALONG WITH A MODEST REDUCTION IN 850MB THETA-E ESPECIALLY OVER MUCH OF THE PIEDMONT AND COASTAL PLAIN. IN ADDITION...DAY TO DAY...OVERALL 0-6KM SHEAR DIMINISHES TO CURRENTLY FORECAST VALUES IN SINGLE DIGITS KNOTS BY LATE SUNDAY INTO MONDAY...MAKING STORM ORGANIZATION INCREASINGLY DIFFICULT OVER TIME. THE PREVIOUS FORECAST SUGGESTED THE HIGHEST CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY IN THIS LONG-TERM PERIOD...WITH GRADUALLY LOWERING CHANCES OVER TIME. THIS FORECAST CONTINUES THAT TREND... WITH THE HIGHER CHANCES DEFINITELY THURSDAY NIGHT INTO FRIDAY... WHEN HEIGHTS ALOFT ARE LOWEST...MOISTURE APPEARS GREATEST...AND LIFT IS BEST WITH THE REMNANT FRONT OVERHEAD. FOR SATURDAY THROUGH MONDAY...AND PARTICULARLY SUNDAY THROUGH MONDAY...FOR THIS FORECAST TRENDED LOWER WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS...AND IF THE ECMWF VERIFIES IT WILL BE DIFFICULT TO GET MUCH DEEP CONVECTION AT ALL GIVEN THE STABILITY AND MID-LEVEL DRY AIR THAT MODEL FORECASTS. GFSX MOS GUIDANCE...HOWEVER...IS ABOVE CLIMATOLOGY EACH DAY IN TERMS OF CHANCES OF PRECIPITATION...AND AS A RESULT AM RELUCTANT TO MAKE A STARK CHANGE FROM SOLID CHANCES OF PRECIPITATION TO DRY CONDITIONS. OVERALL...FROM THE END OF THE WEEK THROUGH THE WEEKEND...IT IS CURRENTLY EXPECTED THAT THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH DAY TO DAY...AND EACH DAY THE RELATIVELY HIGHER CHANCES COMPARED TO THE REST OF CENTRAL NORTH CAROLINA WILL LIE OVER THE WESTERN PIEDMONT AS THE HIGH ALOFT BUILDS IN FROM THE EAST AND OVERALL MOISTURE TENDS TO BE HIGHER WEST. AS THE HIGH BUILDS ALOFT...AND THE POTENTIAL FOR MORE HOURS OF SUN INCREASES...TEMPERATURES SHOULD GRADUALLY START TO WARM. BY SUNDAY... 1000-850MB THICKNESSES...ALONG WITH GUIDANCE TEMPERATURES...FORECAST HIGHS THROUGHOUT MUCH OF CENTRAL NORTH CAROLINA BACK AT LEAST INTO THE LOWER 90S...AND MID 90S COULD RETURN TO SEVERAL LOCATIONS IN THE PIEDMONT FOR MONDAY. BY MONDAY...MAXIMUM APPARENT TEMPERATURES COULD RISE BACK TO NEAR 100 PARTICULARLY IN AND AROUND U.S. 1 AND INTERSTATE 95. EARLIER...80S SHOULD BE THE RULE FOR FRIDAY AND SATURDAY...WITH A FEW LOCATIONS APPROACHING 90 SATURDAY MAINLY OVER THE SANDHILLS...UNDER MORE CLOUDS AND A BETTER THREAT OF PRECIPITATION. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM... SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON. IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES. SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64. THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043- 073>078-083>086-088-089. && SHORT TERM...DJF LONG TERM...DJF
Hazardous weather outlook, Jul 9, 7:44 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 744 PM EDT MON JUL 9 2012 NCZ021-022-038>043-073>078-083>086-088-089-102345- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 744 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...WITH THE MAIN THREATS BEING WIND GUSTS TO 50 MPH AND HEAVY RAINFALL RESULTING IN PONDING OF WATER ON ROADS...AND POOR DRAINAGE FLOODING IN URBAN AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS ARE APPRECIATED. NCZ007>011-023>028-102345- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE- 744 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS ARE APPRECIATED. DJF
In the hours before
Special weather statement, Jul 9, 6:12 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT MON JUL 9 2012
NCZ007-022>024-092300-
ALAMANCE-GUILFORD-ORANGE-PERSON-
612 PM EDT MON JUL 9 2012
...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL
MOVE ACROSS PARTS OF WESTERN PERSON...NORTHERN ORANGE...NORTHERN
GUILFORD AND NORTHERN ALAMANCE COUNTIES THROUGH 700 PM EDT...
AT 610 PM EDT...DOPPLER RADAR INDICATED WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WITH OCCASIONAL LIGHTNING AND HEAVY RAIN FROM NEAR
MONTICELLO...OR ABOUT 11 MILES SOUTH OF REIDSVILLE...TO ROXBORO. THE
STORMS WERE GENERALLY MOVING EAST AT 15 TO 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...ALTAMAHAW...UNION RIDGE...PLEASANT
GROVE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. PERSONS TRAVELLING DURING
THE EARLY EVENING COMMUTE SHOULD ALSO BE ON THE LOOKOUT FOR BRIEFLY
GUSTY WINDS...REDUCED VISIBILITY IN HEAVY RAIN...AND PONDING OF
WATER ON ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA.
&&
LAT...LON 3655 7894 3624 7898 3613 7912 3613 7980
3625 7976 3625 7916 3653 7914
TIME...MOT...LOC 2210Z 286DEG 19KT 3619 7965
DJFSpecial weather statement, Jul 9, 6:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT MON JUL 9 2012
NCZ039-073-074-092315-
MONTGOMERY-RANDOLPH-STANLY-
618 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
STANLY...RANDOLPH AND MONTGOMERY COUNTIES THROUGH 715 PM EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BADIN...OR ABOUT 6 MILES NORTHEAST OF ALBEMARLE...MOVING NORTHEAST AT
10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BADIN LAKE...
ELDORADO.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3551 8015 3551 8007 3556 8007 3564 7993
3542 7979 3532 8007 3549 8018
TIME...MOT...LOC 2218Z 240DEG 7KT 3543 8010
WSSSpecial weather statement, Jul 9, 7:00 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT MON JUL 9 2012
NCZ007>010-100000-
GRANVILLE-PERSON-VANCE-WARREN-
700 PM EDT MON JUL 9 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...PERSON
AND GRANVILLE COUNTIES THROUGH 800 PM EDT...
AT 657 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WISE TO 7 MILES SOUTHWEST OF BUSHY FORK...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF WARRENTON TO PROSPECT HILL. THE SHOWERS AND
THUNDERSTORMS WERE MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 233.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. BOATERS SHOULD MOVE TO SAFE
HARBOR AS THE SKY THREATENS...WELL IN ADVANCE OF APPROACHING STORMS.
PERSONS TRAVELLING THIS EVENING SHOULD BE PREPARED FOR HEAVY RAIN...
REDUCING VISIBILITY AND CAUSING AT LEAST MINOR FLOODING ON AREA
ROADWAYS. USE EXTRA CAUTION WHEN DRIVING THIS EVENING...ESPECIALLY
AS THE SUN GOES DOWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA.
&&
LAT...LON 3654 7790 3636 7792 3620 7801 3621 7811
3625 7814 3627 7830 3623 7838 3616 7842
3618 7849 3614 7852 3615 7880 3624 7880
3624 7916 3654 7913
TIME...MOT...LOC 2257Z 279DEG 33KT 3655 7820 3623 7912
DJFSpecial weather statement, Jul 9, 7:02 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT MON JUL 9 2012
NCZ022>024-100000-
ALAMANCE-GUILFORD-ORANGE-
702 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
ORANGE...GUILFORD AND ALAMANCE COUNTIES THROUGH 800 PM EDT...
AT 700 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES EAST OF CARR TO MONTICELLO...OR ALONG A
LINE EXTENDING FROM PROSPECT HILL TO 8 MILES SOUTH OF
REIDSVILLE...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL STRONG
THUNDERSTORMS MAY ALSO DEVELOP IN THE VICINITY OF GREENSBORO...HIGH
POINT AND RANDLEMAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3625 7915 3624 7896 3623 7895 3620 7895
3620 7896 3612 7897 3608 7898 3604 7898
3593 7993 3625 7979
TIME...MOT...LOC 2300Z 301DEG 9KT 3624 7911 3623 7964
WSSSpecial weather statement, Jul 9, 7:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT MON JUL 9 2012
NCZ011-026>028-100045-
EDGECOMBE-FRANKLIN-HALIFAX-NASH-
746 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...HALIFAX...FRANKLIN
AND EDGECOMBE COUNTIES THROUGH 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GLENVIEW...OR ABOUT 12 MILES NORTH OF ROCKY MOUNT...MOVING WEST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AVENTON...
CENTERVILLE... CASTALIA... LOUISBURG... AND INGLESIDE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 132 AND 173.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3600 7740 3591 7734 3582 7735 3580 7747
3568 7766 3583 7775 3587 7783 3584 7785
3602 7854 3617 7850 3616 7842 3627 7830
3617 7788 3649 7767 3641 7754 3632 7757
3633 7744 3624 7737 3622 7738 3611 7723
TIME...MOT...LOC 2344Z 104DEG 14KT 3613 7782
10Local storm report, Jul 9, 7:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST PIEDMONT TRIAD APT 36.10N 79.94W
07/09/2012 M40 MPH GUILFORD NC ASOS
&&
EVENT NUMBER RAH1200600
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 8, 11:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 42 min |
| Jul 9, 1:47 AM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jul 9, 3:41 AM EDT | Heat Advisory | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more | 15 hr |
| Jul 9, 1:16 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Montgomery, Moore | 59 min |
| Jul 9, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Jul 9, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Moore | 63 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 40 min |
| Jul 9, 2:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Moore | 3 hr |
| Jul 9, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Jul 9, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 58 min |
| Jul 9, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 9, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 9, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 34 min |
| Jul 9, 3:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 9, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 33 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Jul 9, 4:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Johnston, Wake | 79 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | RAH | Anson | 55 min |
| Jul 9, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 45 min |
| Jul 9, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 49 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | RAH | Anson | 80 min |
| Jul 9, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 49 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 9, 6:30 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance | 2 hr |
| Jul 9, 7:00 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 60 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 58 min |
| Jul 9, 7:05 PM EDT | Flash Flood Warning | RAH | Granville | 108 min |
| Jul 9, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 9, 7:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
Nearby
Flash Flood Warnings in North Carolina, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.